Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 25, 2007, 2:44 PM MST for Gila County, Arizona. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 2:44 PM MST (21:44 UTC)
- Expired
- Jul 25, 2007, 4:15 PM MST
- In force
- 91 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 252145 FFWFGZ AZC007-252315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 244 PM MST WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 234 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNG AND FULTON INCLUDING HIGHWAY 288. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3401 11105 3400 11080 3424 11083 3423 11107 $$ MCCOLLUM
2 follow-up statements
000 WGUS75 KFGZ 252219 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 317 PM MST WED JUL 25 2007 AZC007-252315- GILA AZ- 317 PM MST WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR NORTH CENTRAL GILA COUNTY... AT 257 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE AREA OF YOUNG. RAINFALL ACCUMULATIONS IN EXCESS OF 2 INCHES IN LESS THAN AN HOUR ARE BEING INDICATED BY THE DOPPLER RADAR. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER THE AREA OF YOUNG...FULTON AND HIGHWAY 288 THROUGH 4 PM MST. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3401 11105 3400 11080 3424 11083 3423 11107 $$ MCCOLLUM
000 WGUS75 KFGZ 252317 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 410 PM MST WED JUL 25 2007 AZC007-252320- GILA AZ- 410 PM MST WED JUL 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST FOR NORTH CENTRAL GILA COUNTY... STORMS THAT WERE AFFECTING THE YOUNG...FULTON AND HIGHWAY 288 FROM YOUNG TO AROUND 10 MILES SOUTH HAVE WEAKENED AND ARE NO LONGER POSING A FLASH FLOOD THREAT. AREA CREEKS AND WASHES WILL STILL RUN FULL THROUGH 600 PM MST. IF ROADWAYS AND LOW WATER CROSSING ARE STILL FLOWING WITH WATER...IT WOULD BE BETTER TO WAIT UNTIL THE WATER RECEDES OR FIND AN ALTERNATE ROUTE. LAT...LON 3401 11105 3400 11080 3424 11083 3423 11107 $$ TC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:18 AM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 25, 9:18 AM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 918 AM MST WED JUL 25 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON...DIMINISHING DURING THE EVENING HOURS. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...MORNING SOUNDINGS INDICATE LITTLE CHANGE IN THE AIRMASS SINCE YESTERDAY. DEEP MOISTURE IS PRESENT WITH MID LEVEL FLOW OF 10-15 KT. PRECIPITABLE WATER VALUES REMAIN ABOVE AVERAGE FOR THIS TIME OF YEAR...120-130 PERCENT OF NORMAL. EXTENSIVE CLOUD COVER ACROSS CENTRAL COCONINO COUNTY SHOULD DELAY ONSET OF DEEP CONVECTION IN THAT AREA...BUT MOSTLY SUNNY SKIES OVER THE YAVAPAI CO MTNS...EASTERN MOGOLLON RIM AND MUCH OF APACHE AND NAVAJO COUNTIES THIS MORNING POINT TO AN EARLY START. THE MAIN THREAT WITH STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL AS THE STORMS WILL BE EFFICIENT RAINFALL PRODUCERS. A FEW AREAS MAY SEE ENOUGH RAIN FOR SMALL STREAM FLOOD ADVISORIES LATER TODAY...BUT THE COVERAGE IS EXPECTED TO BE LOW ENOUGH THAT NO FLASH FLOOD WATCHES ARE NEEDED AT THIS TIME. A FEW STORMS MAY ALSO CONTAIN HAIL AROUND A HALF INCH IN DIAMETER. .PREVIOUS DISCUSSION...(230 AM MST WED JUL 25)...BY THURSDAY AND FRIDAY...A DEVELOPING SURGE IN THE GULF OF CALIFORNIA WILL ONLY SERVE TO INCREASE MOISTURE VALUES ACROSS THE STATE. WE WILL CONTINUE HIGH SCATTERED TO LIKELY POPS RIGHT ON THROUGH THE WEEKEND...IF NOT THROUGH THE REMAINDER OF THE SEVEN DAY PERIOD. IT WILL BE VERY DIFFICULT TO PINPOINT UP AND DOWN DAYS IN SUCH A MOISTURE RICH AIRMASS WITH HEAVY DEBRIS CLOUD EVERY NIGHT...SO WE WILL JUST STAY FAIRLY SIMILAR TO THE FORECASTS THAT HAVE BEEN ISSUED OVER THE LAST SEVERAL DAYS. PETERSON. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 18Z AND CONTINUE INTO THE EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. OTHERWISE...EXPECT CEILINGS OF 12 TO 17 KFT MSL ACROSS MUCH OF THE AREA OVER THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JJ / MCCOLLUM
Hazardous weather outlook, Jul 25, 9:47 AM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 947 AM MST WED JUL 25 2007 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 947 AM MST WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS OVER THE REGION THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER NORTHERN ARIZONA LATE THIS MORNING...CONTINUING THROUGH THIS EVENING. THE STORMS WILL BE SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL AROUND A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 25, 11:40 AM MST | Flash Flood Warning | FGZ | Yavapai | 65 min |
| Jul 25, 1:30 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 90 min |
| Jul 25, 2:04 PM MST | Flash Flood Warning | FGZ | Yavapai | 86 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.